Blogs


Notices

Addicted to tramadol

Old 02-26-2010, 02:52 AM
  # 21 (permalink)  
Member
 
Join Date: Nov 2009
Posts: 29
Blog Entries: 11
Originally Posted by Dee74 View Post
good to see you again Artifical - how's your recovery going?

D
Well im back posting again and accepting that I need to try harder. I will succeed this time thanks for asking!
Artifical is offline  
The Following User Says Thank You to Artifical For This Useful Post:
Dee74 (02-26-2010)
Old 02-26-2010, 11:13 AM
  # 22 (permalink)  
Member
 
BigDreamz's Avatar
 
Join Date: Feb 2010
Location: Chandler, Az
Posts: 2
Hey all i'm new here, this is my very first post. I've been reading posts....lots of good info and acceptance here...thank God! I've been using Tramodol,Hydro's and Tylenol 3 for about a year now....Oxy when a trip to the ER scores me 15 but I haven't had an Oxy for over 6 weeks. I'm trying to get off these pills but when I tried to stop Cold Turkey it felt like I was dying! I SERIOUSLY didn't know there was W/D's. I've read up on it so I know now. I've tapered since December from around 8-12 a day(a mix of Tramodol,Hydro's and Tylenol 3's) to 5 of this mix of pills a day and i've been taking 5xday for 2weeks now. Can anyone share their taper experience with me? I've heard about Suboxone but I don't think I use enough narcotics to need to use Sub. How long was your taper....what was your decrease over a period of how many days. How did you get over the desire to get high off pills? Thx for any info......
BigDreamz is offline  
Old 02-26-2010, 11:53 AM
  # 23 (permalink)  
Friend
 
Shellslove's Avatar
 
Join Date: Dec 2008
Location: East Coast, Killa
Posts: 372
Welcome to SR BigD We aren't allowed to give medical advice here ie: taper plans, but have you talked to a doctor about this? Tramadol and mixing opiates is dangerous stuff. Suboxone therapy works for some, but it's really something you need to discuss with a doctor. S/he can help you determine whats right for you depending on how long you've been on the meds, dosages, addiction patterns, etc. I myself could never taper successfully, but if it's been working for you maybe you should talk to your dr about sticking with the taper instead of starting the sub?

Hi Discoman, Welcome to SR Have you checked out jennyT's thread? Sounds similar to your experience.

http://www.soberrecovery.com/forums/...te-change.html
Shellslove is offline  
The Following User Says Thank You to Shellslove For This Useful Post:
Dee74 (02-26-2010)
Old 02-26-2010, 01:27 PM
  # 24 (permalink)  
Member
 
BigDreamz's Avatar
 
Join Date: Feb 2010
Location: Chandler, Az
Posts: 2
Thx Shellslove. I'm wondering if any one can tell if they experienced other not so common W/D symptoms. When I cut down from 8-10 pain killers a day to 5 a day for the first few days(a mix of Tramadol,Hydro's&Tylenol 3's) I had to pee A Lot! It was like 20 times an hour for about 3 hours in a row in the morning and not just a dribble...a lot of liquid. Also i've had strange heat sensations down my lower leg (knee and down) Like a hot flash,heat burning heat sensation every few minutes. I also keep waking up out of my sleep too, like 5 times a night...I can fall asleep but I can't stay asleep. Has anyone experienced any of this while tapering or W/Drawing?
BigDreamz is offline  
Old 02-26-2010, 01:58 PM
  # 25 (permalink)  
Administrator
 
Dee74's Avatar
 
Join Date: Apr 2007
Location: Australia
Posts: 203,962
Blog Entries: 1
Hi BigDreamz
Welcome to SR

I hope you will see a doctor about your tapering ideas and about the other symptoms you mentioned.

We also have a substance abuse forum - you may be interested in reading some of the threads there

Substance Abuse - SoberRecovery : Alcoholism Drug Addiction Help and Information

D
Dee74 is offline  
Old 02-26-2010, 02:16 PM
  # 26 (permalink)  
Nonexistent Willpower
 
Stereosteveo's Avatar
 
Join Date: Nov 2009
Location: Texas
Posts: 439
Alcohol and drugs had so much power over me I couldn't just put them down without a substitiute. I found that substitute in AA and NA.
Stereosteveo is offline  
The Following User Says Thank You to Stereosteveo For This Useful Post:
NEOMARXIST (02-26-2010)
Old 02-26-2010, 04:46 PM
  # 27 (permalink)  
Friend
 
Shellslove's Avatar
 
Join Date: Dec 2008
Location: East Coast, Killa
Posts: 372
Well, BigD, I'm going to assume you are a man, b/c girls usually don't say 'dribble' lol! However, IME, whenever I was taking opiates it always took me what would feel like eons to 'tinkle' (better than dribble!) And I know my fiance had the same problem and it was pretty annoying for him. Maybe coming off the opiates have the reverse effect? I'm not sure if coming off opiates would make you retain water, but if so - that could be a reason for excessive urination too. You should ask your dr about this.

It's so weird what you said about your legs!! I'm tapering off an opiate replacement med. right now and when I get to my drops in dosage lately, I've been having the weirdest pains in my thighs! I don't know how to describe it - I told my doctor it feels like a 'stream of hot water or a burst of steam' and he looked at me funny When they're not hurting, they're asleep. Not much better! He told me this was all probably tied to the drop in dosage. Don't know if it's the same thing you're going through or not. You should mention it to your doctor if it continues, for sure.

Lastly, sleep is always the first thing I miss when coming off opiates. Same as you I can fall asleep but can't stay asleep for more than 30 mins at a time. No big way around this. I've personally tried OTC meds and they work okay for me (ie benadryl), Melatonin and celestial seasonings sleepy time tea - but honestly when I'm in the thick of it I just have to go with it until it passes - and it does. Ambien also works great for me but I told my dr to cut me off when I found myself obsessing over it and taking it addictively - shocker right? I'd stay away!
Shellslove is offline  
Old 02-26-2010, 06:14 PM
  # 28 (permalink)  
Member
 
cjsg's Avatar
 
Join Date: Jul 2009
Location: STROUD, OK
Posts: 158
Big ...I have been there and done the tramadol thing. Whatever method you use to get off... just please DO IT. When you see just how doable your recovery can be, I can not overstate how bad you are going to feel when you let decades of your life rot away and didn't do it sooner. I didnt realise how close to the breaking point I had been living my life for many many years. I did suffer a lot of physical degradation from these pills
BUG.. YES the WD you describe are just what I felt, minus the urination issue. I had the full body heat wave followed by extreme dizziness, loss of visual focus, and almost passing out. This usually happened if I was late on dosing, or my body was telling me I hadnt taken enough. I would think if your having problems sleeping it might be because your body is demanding a higher dose and wont stay asleep .
I tapered myself a few times but I always had BAD side effects such as those you mentioned. if you were to have the idea to go to a doctor and tell him whats going on he might be able to advise you and give various medications that might help. Tramadol detox is nasty and, although you may doubt it as I did, the risk for seizures is very VERY common and real. I alwas heard that but until I had one I never thought I might have one. I was taking so much that my doctor made me trade my tramadol in for suboxone. He got me on it and then after 6 months a stopped taking it. I am glad i used suboxone because I needed those six months to kind of gear up for the day that I had to detox from the suboxone. The suboxone took away all craving and I felt almost normal. You mentioned that your habit might not warrant suboxone, but I would sure talk to a doc about it. If you are serious about quitting just know that you can feel normal again. Your ability to feel happiness unaided will wake up again... so will your real personality. If you are like me that really freaked me out.. it was way too much waking up way to soon. I have since leaned to like it. Don't wait around to get better.. do it now. I believe that in this life we addicts can either have a life or a habit... we have to pick one over the other. good luck........decide to get clean.
cjsg is offline  
Old 02-26-2010, 06:17 PM
  # 29 (permalink)  
Member
 
cjsg's Avatar
 
Join Date: Jul 2009
Location: STROUD, OK
Posts: 158
DO NOT doubt the sleepy time tea. I seriously think there is some sedative in it though..herbal teas cant possibly work.... I love the stuff
cjsg is offline  

Currently Active Users Viewing this Thread: 1 (0 members and 1 guests)
 
Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off




All times are GMT -7. The time now is 02:05 AM.